Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 11, 2006, 7:13 PM CDT for Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2006, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 12, 2006, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Wright County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 120013 FFWSGF MOC229-120600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 713 PM CDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WRIGHT COUNTY IN SOUTHWEST MISSOURI. * UNTIL 100 AM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED IN EXCESS OF AN INCH OF RAINFALL HAS OCCURRED ACROSS SOUTHWEST WRIGHT COUNTY WITHIN THE PAST 45 MINUTES. RUNOFF FROM THIS RAINFALL WILL CAUSE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. MOTORISTS SHOULD BE AWARE OF RISING WATER AT THE LOW WATER CROSSING ON WOLF CREEK AT ROUTE AB WHICH IS LOCATED BETWEEN HARTVILLE AND MANSFIELD. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3711 9268 3709 9247 3724 9248 3722 9268 $$ SAW
1 follow-up statement
000 WGUS73 KSGF 120126 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT TUE JUL 11 2006 MOC229-120600- WRIGHT MO- 823 PM CDT TUE JUL 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT WRIGHT COUNTY... WHILE HEAVIEST RAINFALL HAS ENDED...RUNOFF FROM EARLIER RAINFALL WILL CONTINUE TO PRODUCE FLOODING ACROSS LOW WATER CROSSINGS AND OTHER LOW LYING AREAS...MAINLY ACROSS SOUTHWESTERN PORTIONS OF THE COUNTY. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3711 9268 3709 9247 3724 9248 3722 9268 $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:09 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 2:09 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT TUE JUL 11 2006 .DISCUSSION... ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM... IN THE SHORT TERM...GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE SO MADE ONLY MINOR TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE AFTER NOON AS THE FIRST IN A SERIES OF MCVS OVER OKLAHOMA AND MISSOURI MOVES ACROSS SOUTHERN AND CENTRAL MISSOURI. VORTICITY MAX ASSOCIATED WITH 500MB TROUGH WILL COINCIDE WITH THIS TO ENHANCE CONVECTION. LLJ OF 10-25KTS NOT MUCH TO WORK WITH BUT ISENTROPIC LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL SUPPORT ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MISSOURI. THE AIRMASS OVER THE OZARKS REMAINS VERY MOIST WITH THE 12Z SGF SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 1.9 INCHES. WATER VAPOR AND UPPER AIR ANALYSIS SHOWS A SHORTWAVE CONTINUING TO MAKE ITS WAY ACROSS THE PLAINS. A SURFACE FRONT REMAINS STRETCHED FROM IOWA INTO OKLAHOMA. WITH THE LARGE AMOUNTS OF RAINFALL THAT HAS OCCURRED OVER THE LAST 24 HOURS...HAVE PUT THE MENTION OF PATCHY FOG IN THE GRIDS. WHILE MOST AREAS SHOULD REMAIN ABOVE 5SM VISIBILITY SOME LOCATIONS COULD SEE LOWER VISIBILITIES. UPPER LEVEL SHORT WAVE REMAINS IN THE CENTER OF THE COUNTRY THROUGH MID WEEK AS WESTERN RIDGE BEGINS TO FLATTEN OUT AND SOUTHWESTERN HIGH RETREATS TO THE WEST. THIS WILL KEEP THE REGION RATHER ACTIVE INTO THURSDAY AS SEVERAL SHORTWAVES RIDE THE UPPER PATTERN INTO THE CENTRAL U.S. AND INTERACT WITH THE MOIST AIRMASS THAT WILL REMAIN IN PLACE. HATCH EXTENDED PERIOD REMAINS UNCHANGED TO PREVIOUS FORECAST WITH TEMPERATURES SLOWLY RISING TO NEAR OR ABOVE NORMAL CONDITIONS FOR EARLY/MID JULY. THIS BASICALLY MEANS THAT THE HEAT AND HUMIDITY WILL CONTINUE AND POSSIBLY BECOME MORE UNCOMFORTABLE BY THIS WEEKEND. PRECIPITATION CHANCES REMAIN LOW BUT DUE TO THE AMOUNT OF INSTABILITY AND NEARLY NO CAP IN PLACE AS 85/70H TEMPERATURES REMAIN IN CHECK...AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE. HOWEVER...THERE REMAINS NO FOCUS FOR ORGANIZED CONVECTION TO FORM AT THIS TIME. THEREFORE...KEPT 13/20 PERCENT CHANCES OF RAINFALL FOR THIS WEEKEND AND EARLY NEXT WEEK. DGEX REMAINS ONE OF THE OUTLIERS AS IT TRIES TO BEGIN A COLD FRONT ACROSS THE REGION OVER THE WEEKEND. HPC HAS DOWNPLAYED THIS SCENARIO...BUT THE OVERALL MEAN OF THE ENSEMBLES AND TRENDS DO SUGGEST A WEAKENING TREND OF THE RIDGE ACROSS THE CENTRAL U.S. WITH A BROAD TROUGH DEVELOPING ACROSS THE GREAT LAKES. LATER SHIFTS WILL NEED TO PAY CLOSE ATTENTION OF HOW THIS LONG WAVE TROUGH DEVELOPS AND IF WE GET A BREAK IN THE HEAT NEXT WEEK... JLT && .AVIATION... FOR THE 18Z TAFS...WEATHER AROUND BOTH TAF SITES WILL INCLUDE SHOWERS AND THUNDERSTORMS WITH MVFR CEILINGS. SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE TAF SITES THROUGH 05Z. CEILINGS WILL IMPROVE BRIEFLY AROUND MIDNIGHT BEFORE THE NEXT SYSTEM MAKES ITS WAY INTO THE REGION RETURNING MVFR CONDITIONS TO THE AREA. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY RAIN AND POSSIBLY SOME STRONGER WIND GUSTS. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI UNTIL 10 PM. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 11, 12:51 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE JUL 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT TUE JUL 11 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND POSSIBLY WIND GUSTS TO 60 MPH. HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD TO FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS. CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON. ALTHOUGH WIND SHEAR WILL BE WEAK...A FEW SEVERE STORMS WITH STRONG STRAIGHT LINE WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL BE LOW. HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jul 11, 1:24 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG THEODOSIA 36.58N 92.68W
07/11/2006 OZARK MO LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND NORTH OF THEODOSIA. REQUEST
FOR CHAINSAWS TO CLEAN UP TREE DAMAGE.
&&
MMTLocal storm report, Jul 11, 3:20 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 10 SE CABOOL 37.02N 91.97W
07/11/2006 HOWELL MO DEPT OF HIGHWAYS
MODOT CLOSED ROUTE U 1.1 MILES WEST OF ROUTE 137 DUE TO
RISING WATERS.
&&
JASLocal storm report, Jul 11, 5:21 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
07/11/2006 WEBSTER MO AMATEUR RADIO
LOW LYING AREAS ALONG A HIGHWAY 6 MILES SOUTH OF
MARSHFIELD ARE FLOODED. ROADWAY IS REPORTED TO BE
TREACHEROUS...BUT NOT IMPASSABLE AT THIS TIME.
&&
JASLocal storm report, Jul 11, 5:40 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
07/11/2006 WEBSTER MO AMATEUR RADIO
WATER RUNNING ACROSS THE INTERSECTION OF HIGHWAYS A AND
FF. CONDITIONS ARE HAZARDOUS.
&&
JASLocal storm report, Jul 11, 5:41 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
07/11/2006 WEBSTER MO AMATEUR RADIO
WATER RUNNING ACROSS THE INTERSECTION OF HIGHWAYS A AND
FF. CONDITIONS ARE HAZARDOUS.
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:08 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.